MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CUFF STITCH 180 DEG LEFT; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. CUFF STITCH 180 DEG LEFT; ACCESSORIES,ARTHROSCOPIC
Catalog Number 7209161
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Foreign post code (b)(6).
 
Event or Problem Description
It was reported that, during an arthroscopic rotator cuff repair surgery, the tip of the cuff suture broke and got caught in the thread.It is unknown whether the broken fragments were removed or left inside of the patient.A back-up device was available to complete the procedure, with neither surgical delay nor patient injuries as consequences of the alleged malfunction.
 
Additional Manufacturer Narrative
The reported cuff stitch 180 degree left is intended for use in treatment, was not returned for evaluation.A relationship between the product and reported incident cannot be established as the product was not returned.Without the reported product a visual evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, the device broke off during use, causing the tip to break off in the patient.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: excessive forces applied to the device can result in failure.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
CUFF STITCH 180 DEG LEFT
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8331079
Report Number1219602-2019-00177
Device Sequence Number16602574
Product Code NBH
UDI-Device Identifier03596010448927
UDI-Public03596010448927
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7209161
Device Lot Number50349351
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/21/2019
Supplement Date Received by Manufacturer03/11/2019
Initial Report FDA Received Date02/12/2019
Supplement Report FDA Received Date03/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR